Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unexplained fatigue
Jan 7, 2008

I was recently admitted to the hospital where I was seen by my primary HIV doctor for unexplained fatigue and sharp stabbing pains in my stomach and not being able to tolerate anything including food or medication due to severe stomach pains. The fatigue is so much so that I can not stand for more than a few minutes without getting exhausted and need to rest. I went to the hospital with symptoms of sharp stabbing pains in my stomach and severe weakness. On the first day of my admittance an intern checked my vitals and then pressed on my stomach and at that point I went into what seemed like a canatonic state where although my mind was very alert and I could hear everything that was being said, I could not move because I very quickly became so fatigue. The intern took a sharp instrument and touched my feet and although I could feel what he was doing, when he asked me if I could feel it I could not talk because I was just too weak. Mind you, that was immediately AFTER he pressed on my abdomen. They did routine blood work and found no abnormalities and then did a CT scan on my head, apparently to rule out any neurological disorder, which also came back normal. The third day in the hospital I still was not able to eat or take any medication due to severe stomach pain and weakness and if taken anything orally I again would go into that canatonic state with even more extreme fatigue not being able to move. I couldn't eat, I couldn't walk and was in and out of that state off and on for the three days at the hospital. At that point of thier "extensive" diagnostic testing, they said I did not have any apparent "emergent" reason why I should be in the hospital. Let me add that they sent a psychiatrist to determine I was of sound mind and the results from that too concluded that there was nothing to dictate there was anything psychilogically wrong with me. On the third day at the hospital without any other testing other than a ultrasound of my abdomen to rule out anything including a liver flare, which the results of that too came back negative, they decided to discharge me. My medical history is HIV with my T-cell under 200 with Hep B, Peptic Ulcers and Candida. My family history is my sister of Colon cancer, my grandmother of breast cancer as well as grandfather who died of prostate cancer. I'm not suggesting I may have cancer but merely laying out my family medical history. What in your opinion could be implimented to try to determine the reason for my extreme fatigue and inability to ingest anything orally without going into a canotonic state. Could the Candida be doing this to me? Could a Peptic Ulcer do this as well? Parasite? Caner? I'm grasping at straws because my doctors have no apparent explaination for what's happening. Also, are there any HIV and/or Hep B medications that come in liquid form? Last year when I was able to tolerate medications and food I was taking Truvada and Lexiva which luckily I tolerated very well without any side effects. Thanks so much in what information you can offer me in this very troubling and confusing time.

Steve

Response from Dr. Frascino

Hello Steve,

Unfortunately I cannot diagnose the cause of your unusual symptoms over the Internet. I do not believe your symptoms are related to Candida, peptic ulcer, parasites or cancer. If your HIV specialist cannot determine the cause of your problem, consider getting a second opinion from another HIV specialist. If again no physical cause can be determined, I would suggest you be reevaluated for psychosomatic illness. I know you were seen by a psychiatrist in the hospital and he did not find anything "psychilogically" wrong; however, I would certainly not rule out psychosomatic illness without a second look.

Finally, yes, a variety of HIV meds are available in liquid formulations. Talk to your HIV specialist about what regimen would be best for you.

Good luck.

Dr. Bob



Previous
Transgender in Tijuana
Next
for god sake answer me (promise a donation )

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement